Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 65, NWS Jackson, MS

July 23, 2015Choctaw County, Winston County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 23, 2015, 6:22 PM CDT for Choctaw County, Winston County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2015, 6:22 PM CDT (23:22 UTC)
Expired
Jul 23, 2015, 9:15 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Choctaw County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 105 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
720 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WGUS54 KJAN 232322
FFWJAN
MSC019-159-240215-
/O.NEW.KJAN.FF.W.0065.150723T2322Z-150724T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT THU JUL 23 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 915 PM CDT
    
* AT 622 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LOUISVILLE...BETHEDEN AND MILLCREEK. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3319 8925 3330 8918 3322 8881 3298 8881

$$

DL
2 follow-up statements
033 
WGUS74 KJAN 240035
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
735 PM CDT THU JUL 23 2015

MSC019-159-240215-
/O.CON.KJAN.FF.W.0065.000000T0000Z-150724T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW MS-WINSTON MS-
735 PM CDT THU JUL 23 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHEASTERN CHOCTAW AND NORTHERN WINSTON COUNTIES...

AT 734 PM CDT...DOPPLER RADAR INDICATED RAIN HAD MOSTLY SUBSIDED 
ACROSS THE WARNED AREA...BUT THREE TO FOUR INCHES OF RAIN HAVE 
ALREADY FALLEN. FLASH FLOODING IS LIKELY OCCURRING IN SOME AREAS.

SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE... 
LOUISVILLE...BETHEDEN AND MILLCREEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3319 8925 3330 8918 3322 8881 3298 8881

$$

DL
988 
WGUS74 KJAN 240057
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
757 PM CDT THU JUL 23 2015

MSC019-159-240107-
/O.CAN.KJAN.FF.W.0065.000000T0000Z-150724T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW MS-WINSTON MS-
757 PM CDT THU JUL 23 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CHOCTAW AND NORTHERN
WINSTON COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3319 8925 3330 8918 3322 8881 3298 8881

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:56 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 23, 3:56 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT THU JUL 23 2015

.SHORT TERM...
SCATTERED SHOWERS AND STORMS ARE PUSHING THROUGH THE NORTHEAST PARTS
OF THE CWA THIS AFTERNOON. SO FAR STORMS HAVE REMAINED RELATIVELY
TAME BUT THE POSSIBILITY OF AN ISOLATED SEVERE STORM STILL EXISTS.
IN OTHER NEWS...THE ATMOSPHERE OVER NORTHEAST LA MIXED OUT PRETTY
QUICKLY THIS AFTERNOON AND HEAT INDICES HAVE STRUGGLED TO REACH
ABOVE 100 THERE. DELTA COUNTIES REMAIN THE HOTTEST IN THE AREA AND
THE MOST MISERABLE WITH HEAT INDICES OF 110+.

LOOKING AT THE BIG PICTURE...THE STALLED BOUNDARY OVER NORTH MS WILL
BEGIN PUSHING SOUTHEASTWARD TONIGHT AND INTO FRIDAY. A FEW MORE
SHORTWAVE IMPULSES WILL PUSH THROUGH THE NORTH AND NORTHEAST PART OF
MS TONIGHT THOUGH BEFORE THE BOUNDARY EXITS THE AREA. THIS WILL
LEAVE SOME RAIN CHANCES IN THE NORTH FOR THE EARLY MORNING HOURS
FRIDAY. TEMPS WILL AGAIN BE HOT ON FRIDAY WITH THE HIGHEST HEAT
INDICES IN THE DELTA REGION. A HEAT ADVISORY HAS BEEN ISSUED FOR
THIS AREA. SOME LOCATIONS IN NORTH MS MAY REACH CRITERIA BUT
CONFIDENCE IS LOW SINCE RAIN CHANCES AND CLOUD COVER MAY HINDER
TEMPERATURES REACHING THEIR FULL POTENTIAL.

THE BOUNDARY WILL CONTINUE TO PUSH SOUTHWARD FRIDAY NIGHT AND END UP
DRAPED ACROSS THE FLORIDA PENINSULA BY SATURDAY. THIS WILL ALLOW THE
SOUTHERN PLAINS RIDGE TO BROADEN EASTWARD INTO THE SOUTHEAST. HEAT
INDICES WILL MOST LIKELY BE HIGHER SATURDAY THAN ON FRIDAY.
CONVECTION WILL MOSTLY BE CONFINED TO SOUTHWEST PARTS OF THE
AREA. /10/

.LONG TERM...
SATURDAY THROUGH NEXT WEDNESDAY...HOT CONDITIONS CURRENTLY LOOK TO
CONTINUE OVER THE WEEKEND AS HIGHS TOP OUT IN THE MID AND UPPER
90S...WITH HEAT INDICES PEAKING IN THE 104-110 RANGE. THIS COULD LEAD
TO HEAT ADVISORIES BEING EXTENDED INTO THE UPCOMING WEEKEND FOR AT
LEAST PORTIONS OF THE CWA.

A POTENTIAL "FLY IN THE OINTMENT" COULD BE AFTERNOON CONVECTION
ASSOCIATED WITH A BOUNDARY RETROGRADING THROUGH THE CWA...
PARTICULARLY ON SATURDAY.  COVERAGE OF CONVECTION COULD HELP KEEP
BOTH TEMPERATURES AND HEAT INDICES IN CHECK IN SOME LOCALES.
HOWEVER...CONVECTION MAY NOT BE AS WIDESPREAD AS ONE WOULD THINK AS
RIDGING ALOFT WILL AGAIN BE FLEXING ITS MUSCLE OVER THE REGION FROM
THE WEST.

IN THE WAKE OF THE RETROGRADING BOUNDARY...WHICH ESSENTIALLY LOOKS
TO WASH-OUT EARLY IN THE WORK WEEK...MODELS ARE HINTING AT SOME
SLIGHTLY DRIER AIR ADVECTING INTO THE REGION THROUGH AT LEAST MID-
WEEK UNDER EAST TO SOUTHEAST FLOW.  STILL...RAIN CHANCES LOOK SCARCE
AS RIDGING ALOFT AND AT THE SURFACE AGAIN BECOME AND REMAIN THE
PREDOMINATE FEATURES OVER THE FORECAST AREA THROUGH THE EXTENDED
PERIOD.

HIGHS EACH AFTERNOON...MONDAY THROUGH WEDNESDAY LOOK TO CONTINUE TO
TOP OUT IN THE MID AND UPPER 90S.  EVEN WITH THE SLIGHTLY DRIER DEW
POINTS...AFTERNOON HEAT INDEX VALUES CURRENTLY LOOK TO BE THE 100-
110 RANGE.  LOWS EACH NIGHT THROUGH THE PERIOD WILL BE IN THE MID
AND UPPER 70S. /19/

&&

.AVIATION...FOR THE TAF PERIOD EXPECT VFR CONDITIONS ALTHOUGH
AFTERNOON AND OVERNIGHT THUNDERSTORMS CAPABLE OF HEAVY DOWNPOURS (AND
THUS BRIEF CAT RESTRICTIONS DOWN TO IFR) WILL BE POSSIBLE AT
GLH/GWO/GTR/CBM/NMM/MEI. OTHERWISE EXPECT SURFACE WINDS TO BE MAINLY
FROM THE WEST OR SOUTHWEST AND AT OR LESS THAN 10 MPH./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  94  77  95 /   8  24  28  20
MERIDIAN      74  92  74  92 /  19  40  24  18
VICKSBURG     77  94  76  95 /   5  13  11  14
HATTIESBURG   76  91  75  94 /   5  35  36  24
NATCHEZ       76  93  76  96 /   3  10   7  16
GREENVILLE    77  94  77  96 /  21  21  12  14
GREENWOOD     75  94  76  94 /  31  29  15  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR MSZ018-019-025>027-
     034>036-041-042.

LA...NONE.
AR...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Jul 23, 3:16 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT THU JUL 23 2015

ARZ074-075-MSZ034-035-041-242030-
ASHLEY-CHICOT-WASHINGTON-HUMPHREYS-SHARKEY-
316 PM CDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...FRIDAY

HEAT INDEX VALUES TODAY ARE EXPECTED TO PEAK BETWEEN 104 AND 109
DEGREES FOR THE REST OF THE AFTERNOON AS WELL AS LATE MORNING INTO
THE AFTERNOON ON FRIDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

OVER THE WEEKEND AND INTO EARLY NEXT WEEK OPPRESSIVE HEAT WITH PEAK
AFTERNOON HEAT INDICES IN THE 104 TO 109 DEGREE RANGE SHOULD BE MORE
WIDESPREAD ACROSS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ018-019-025-242030-
BOLIVAR-SUNFLOWER-LEFLORE-
316 PM CDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MISSISSIPPI...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...FRIDAY

HEAT INDEX VALUES TODAY ARE EXPECTED TO PEAK BETWEEN 104 AND 109 DEGREES
DURING REST OF THE AFTERNOON AS WELL AS LATE FRIDAY MORNING AND
AFTERNOON. IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE
DURING AFTERNOON HOURS. THE MAIN RISK WITH ANY SEVERE STORMS WILL BE
DAMAGING WIND GUSTS UP TO 60 MPH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
OVER THE WEEKEND AND INTO EARLY NEXT WEEK OPPRESSIVE HEAT WITH PEAK
AFTERNOON HEAT INDICES IN THE 104 TO 109 DEGREE RANGE SHOULD BE MORE
WIDESPREAD ACROSS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

MSZ026>033-036>039-045-046-242030-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-NESHOBA-KEMPER-
316 PM CDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...FRIDAY

HEAT INDEX VALUES TODAY ARE EXPECTED TO PEAK AROUND 105 DEGRES DURING
REST OF THE AFTERNOON AS WELL AS LATE FRIDAY MORNING AND AFTERNOON.
IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING AFTERNOON
HOURS. THE MAIN RISK WITH ANY SEVERE STORMS WILL BE DAMAGING WIND
GUSTS UP TO 60 MPH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
OVER THE WEEKEND AND INTO EARLY NEXT WEEK OPPRESSIVE HEAT WITH PEAK
AFTERNOON HEAT INDICES IN THE 104 TO 109 DEGREE RANGE SHOULD BE MORE
WIDESPREAD ACROSS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

LAZ007>009-015-016-023>026-MSZ040-042>044-047>066-072>074-242030-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-YAZOO-LEAKE-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
316 PM CDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...FRIDAY

HEAT INDEX VALUES TODAY ARE EXPECTED TO PEAK BETWEEN 104 AND 109
DEGREES FOR THE REST OF THE AFTERNOON. HEAT INDEXS WILL PEAK TO
AROUND 105 DEGREES ON FRIDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
OVER THE WEEKEND AND INTO EARLY NEXT WEEK OPPRESSIVE HEAT WITH PEAK
AFTERNOON HEAT INDICES IN THE 104 TO 109 DEGREE RANGE SHOULD BE MORE
WIDESPREAD ACROSS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

21

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 23, 4:33 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT THU JUL 23 2015

MSZ029-030-232215-
WEBSTER MS-CLAY MS-
433 PM CDT THU JUL 23 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WEBSTER AND WESTERN
CLAY COUNTIES THROUGH 515 PM CDT...

AT 433 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MONTPELIER...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTPELIER...PHEBA...GRIFFITH...CUMBERLAND AND MANTEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3357 8869 3356 8870 3357 8879 3356 8909
      3374 8911 3374 8904 3375 8903 3376 8893
      3381 8893 3381 8892
TIME...MOT...LOC 2133Z 319DEG 10KT 3370 8896

DL
Special weather statement, Jul 23, 5:14 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT THU JUL 23 2015

MSZ029-032-033-232300-
OKTIBBEHA MS-CHOCTAW MS-WEBSTER MS-
514 PM CDT THU JUL 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEBSTER...NORTHWESTERN
OKTIBBEHA AND NORTHERN CHOCTAW COUNTIES THROUGH 600 PM CDT...

AT 513 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR MISTERTON TO NEAR MABEN...AND
MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EUPORA...MABEN...MATHISTON...BELLEFONTAINE...CLARKSON...CUMBERLAND...
SHERWOOD...EMBRY...REFORM AND WALTHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3370 8904 3338 8898 3345 8941 3346 8938
      3346 8951 3372 8951 3372 8927
TIME...MOT...LOC 2213Z 353DEG 15KT 3371 8954 3360 8902

DL
Special weather statement, Jul 23, 5:17 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT THU JUL 23 2015

MSZ046-232300-
KEMPER MS-
517 PM CDT THU JUL 23 2015

...STRONG THUNDERSTORMS WILL AFFECT KEMPER COUNTY THROUGH 600 PM
CDT...

AT 516 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR SCOOBA TO NEAR KEMPER LAKE...AND
MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DE KALB...LIBERTY...PRISMATIC...BLACKWATER...PORTERVILLE...ELECTRIC
MILLS AND SCOOBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3259 8839 3258 8881 3285 8879 3287 8836
      3285 8835
TIME...MOT...LOC 2216Z 331DEG 9KT 3280 8837 3282 8874

DL
Special weather statement, Jul 23, 5:30 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT THU JUL 23 2015

MSZ026>028-232315-
CARROLL MS-GRENADA MS-MONTGOMERY MS-
530 PM CDT THU JUL 23 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY...
GRENADA AND NORTH CARROLL COUNTIES THROUGH 615 PM CDT...

AT 530 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BEW SPRINGS...OR JUST WEST OF GRENADA...MOVING SOUTHEAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRENADA...JEFFERSON...DUCK HILL...BEW SPRINGS...GORE SPRINGS...
ELLIOTT...HOLCOMB AND MISTERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3389 8977 3387 8977 3387 8973 3372 8951
      3371 8951 3351 8979 3381 9006 3381 8998
      3382 8998 3382 8993 3389 8993 3390 8992
      3390 8978
TIME...MOT...LOC 2230Z 309DEG 21KT 3378 8989

DL
Special weather statement, Jul 23, 5:49 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT THU JUL 23 2015

MSZ038-039-232330-
NOXUBEE MS-WINSTON MS-
549 PM CDT THU JUL 23 2015

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NOXUBEE AND CENTRAL
WINSTON COUNTIES THROUGH 630 PM CDT...

AT 548 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS FROM NEAR HIGHPOINT TO NEAR MASHULAVILLE...MOVING
SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...MASHULAVILLE AND MILLCREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3300 8866 3300 8915 3320 8919 3320 8911
      3323 8911 3318 8876
TIME...MOT...LOC 2248Z 327DEG 10KT 3314 8898

DL
Special weather statement, Jul 23, 6:20 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT THU JUL 23 2015

MSZ032-037-240000-
ATTALA MS-CHOCTAW MS-
620 PM CDT THU JUL 23 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN ATTALA AND SOUTHWESTERN
CHOCTAW COUNTIES THROUGH 700 PM CDT...

AT 619 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
CHESTER TO NEAR VAIDEN...AND MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KOSCIUSKO...HESTERVILLE...WEIR...ETHEL...FRENCH CAMP AND MCCOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3311 8922 3311 8932 3306 8932 3304 8971
      3326 8972 3326 8971 3329 8970 3328 8947
      3329 8945 3331 8945 3332 8930 3313 8921
      3312 8921
TIME...MOT...LOC 2319Z 334DEG 18KT 3328 8938 3328 8969

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:08 PM CDTSpecial Weather StatementJANClay22 min
Jul 23, 3:15 AM CDTHeat AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 14 more40 hr
Jul 23, 4:33 PM CDTSpecial Weather StatementJANClay42 min
Jul 23, 5:14 PM CDTSpecial Weather StatementJANWebster46 min
Jul 23, 5:17 PM CDTSpecial Weather StatementJANKemper43 min
Jul 23, 5:30 PM CDTSpecial Weather StatementJANGrenada45 min
Jul 23, 5:44 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery31 min
Jul 23, 5:49 PM CDTSpecial Weather StatementJANWinston41 min
Jul 23, 6:20 PM CDTSpecial Weather StatementJANAttala40 min
Jul 23, 6:58 PM CDTSpecial Weather StatementJANAttala, Neshoba47 min

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.